MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915322
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device investigation is pending, and a follow-up report will be issued after the investigation is completed.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
It was reported that the alleged 40cc iab catheter connected to a cardiosave iabp had been put in the patient since 15 nov.An alarm of gas loss in iab circuit first appeared on 24 nov, but no blood was found in the helium tubing and different alarms were activated since then.The user reported no kinking of the catheter.To retrieve the alarm history, the user changed the connection of the alleged catheter to another cardiosave iabp unit on 25 nov and gas loss alarm still appeared.On 26 nov, the physician withdrew the alleged iab catheter with the sheath as a whole and exchanged for a new iab catheter for the patient to continue the iabp circulatory support.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.Upon return, the distal end of the teflon sheath was noted at approximately 44cm from the iabc distal tip.A non-teleflex extension tubing was noted connected to the teflon sheath sidearm; clear fluid was noted within the sheath sidearm/extension tubing.The one-way valve was tethered to the short driveline tubing.The supplied short arterial pressure tubing was noted connected to the iabc luer end; clear fluid was noted within the ap tubing.The bladder was fully unwrapped.A bend to the iabc central lumen was noted at approximately 24.3cm from the iabc distal tip.Spots of dried blood were noted on the exterior surfaces of the returned iabc.No blood was noted within the helium pathway.The customer photos were reviewed.One picture showed an alarm log from a display screen of a competitor iabp (maquet/datascope); the alarm log showed various alarms including "gas loss in iab circuit" alarms.This is consistent with the reported event.The second picture shows an iabc which matched the returned sample for the investigation.The bladder thickness was measured at six points with measurements ranging from 0.0058in-0.0065in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab helium loss alarm is not confirmed.The returned iabc was functionally tested with no leak or abnormalities noted.No alarms w ere noted during the functional testing.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.

Brand Name
ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
9194332672
MDR Report Key16014487
Report Number3010532612-2022-00540
Device Sequence Number6655139
Product Code DSP
UDI-Device Identifier10801902161946
UDI-Public10801902161946
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberIPN915322
Device Catalogue NumberIAB-06840-U
Device Lot Number18F22D0032
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown